MAUDE Adverse Event Report: ETHICON INC. MONOCRYL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y943G
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: what is the current status of the patients? 1) patient needed revision surgery for dehiscence of body wall closure of a spay (the subq and skin layers remainder intact but were closed with a different suture, 3-0) 2) patient needed incision cultured and stapled after it dehisced 2 days after mass removal surgery 3) neuter patient returned for minor irritation of incision site but no intervention needed -has there been any suture breakage? 1) one of the knots came untied 2) suture appeared to have snapped in the center 3) n/a -do you have any photos available for visual analysis? please see attached - could you kindly perform and document the follow-up attempt for the product return? product name: mcryl vio 36in 2-0 s/a fs-1 product code: y943g lot number: 106zdz - please provide the source or name of person providing answers to follow-up questions (please refer to the mail).
 
Event or Problem Description
It was reported an animal underwent an unknown veterinary procedure in (b)(6) 2026 and suture was used.During the procedure, it was reported to the dl, per healthcare professional that the product was fraying and coming apart for 3 different patients and 3 different doctors.2 patients had the wounds come open 1 patient need er care.One patient is returning.Device is available for return.No adverse patient consequences were reported.Additional information was requested.

Brand Name
MONOCRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25092995
Report Number2210968-2026-04934
Device Sequence Number17352706
Product Code GAN
UDI-Device Identifier10705031218635
UDI-Public(01)10705031218635(17)300228(10)106ZDZ
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY943G
Device Lot Number106ZDZ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Supplement Date Received by Manufacturer06/09/2026
Initial Report FDA Received Date05/06/2026
Supplement Report FDA Received Date06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown